MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645065
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported in a revision surgery that the nail exchange due to non union (mid-shaft).The patient outcome is unknown.The surgeon did not blame the device and he was satisfied with the surgical outcome.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 65MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10953758
Report Number1020279-2020-06991
Device Sequence Number3169929
Product Code HSB
UDI-Device Identifier00885556216293
UDI-Public00885556216293
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71645065
Device Catalogue Number71645065
Device Lot Number18KM04120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;